Alert archive / Maine / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 24, NWS Gray, ME

June 23, 2012Androscoggin County, Cumberland County, Oxford County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 23, 2012, 3:17 PM EDT for Androscoggin County, Cumberland County, Oxford County, Maine. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2012, 3:17 PM EDT (19:17 UTC)
Expired
Jun 23, 2012, 4:15 PM EDT
In force
58 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Androscoggin County, ME, Cumberland County, ME, Oxford County, ME

The radar

The Portland,ME radar (KGYX), 36 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WUUS51 KGYX 231917
SVRGYX
MEC001-005-017-232015-
/O.NEW.KGYX.SV.W.0024.120623T1917Z-120623T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
317 PM EDT SAT JUN 23 2012

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE...
  SOUTHEASTERN OXFORD COUNTY IN WESTERN MAINE...
  NORTHWESTERN CUMBERLAND COUNTY IN MAINE...

* UNTIL 415 PM EDT...

* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SOUTH PARIS TO 7 MILES
  SOUTHWEST OF SOUTH PARIS...AND MOVING EAST AT 5 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
  PARIS AND MECHANIC FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4421 7029 4404 7042 4415 7069 4430 7059
TIME...MOT...LOC 1917Z 281DEG 6KT 4425 7055 4416 7061

$$

MARINE
1 follow-up statement
576 
WWUS51 KGYX 232005
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
405 PM EDT SAT JUN 23 2012

MEC005-232015-
/O.CAN.KGYX.SV.W.0024.000000T0000Z-120623T2015Z/
CUMBERLAND ME-
405 PM EDT SAT JUN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN
CUMBERLAND COUNTY IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4409 7053 4423 7038 4421 7029 4404 7042
TIME...MOT...LOC 2005Z 281DEG 6KT 4416 7037 4407 7043

$$

MEC001-017-232015-
/O.CON.KGYX.SV.W.0024.000000T0000Z-120623T2015Z/
ANDROSCOGGIN ME-OXFORD ME-
405 PM EDT SAT JUN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN OXFORD AND WEST CENTRAL ANDROSCOGGIN COUNTIES...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HEBRON TO MECHANIC FALLS...
OR OVER MECHANIC FALLS...MOVING EAST AT 5 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MECHANIC
FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4409 7053 4423 7038 4421 7029 4404 7042
TIME...MOT...LOC 2005Z 281DEG 6KT 4416 7037 4407 7043

$$

MARINE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:03 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 23, 12:03 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1203 PM EDT SAT JUN 23 2012

.SYNOPSIS...
WEAK LOW PRESSURE WILL SLOWLY MOVE NORTHEAST THROUGH THE GULF OF
MAINE AND INTO THE MARITIMES TODAY. HIGH PRESSURE WILL BUILD IN
FROM THE WEST TONIGHT AND SUNDAY. LOW PRESSURE WILL APPROACH FROM
THE WEST SUNDAY NIGHT AND WILL STALL OVER NEW ENGLAND MONDAY
THROUGH THURSDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION ON
FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
---1600Z UPDATE---
SLOW MOVERS CONT IN THE MTNS OF MAINE. HAVE ISSUED A FLASH FLOOD
WATCH FOR ALL BUT THE COASTAL AREAS OF MAINE AND NH. CELLS IN NRN
FRANKLIN CO MAY PRODUCE UP TO 3 INCHES OF RAIN DURING THE NEXT 60
MINUTES AT THEY CONT TO BACKBUILD.

/PREVIOUS DISCUSSIONS.../
HAVE UPDATED THE GRIDS TO ACCOUNT FOR CURRENT
CONDS...INCLUDING THE LARGE BREAK IN THE CLOUD COVER OVER FAR
WESTERN MAINE AND NEW HAMPSHIRE. THESE AREAS WILL INITIALLY
DESTABILIZE THIS AFTERNOON...LEADING TO THE DEVELOPMENT OF STRONG
AND ISOLD SEVERE TSTMS. THERE WILL CONTINUE TO BE A WIND
THREAT...AND WITH THE LOWERING OF HEIGHTS ALOFT...HAIL WILL BE A
THREAT AS WELL. FOR THIS REASON...ENHANCED WORDING HAS BEEN ADDED
TO THE GRIDS.

STILL MONITORING FOR THE POSSIBILITY OF LOCALLY TORRENTIAL
DOWNPOURS. PRECIPITABLE WATER VALUES HAVE COME DOWN A
LITTLE...HWVR THERE IS STILL A THREAT OF A QUICK TWO INCHES OF
RAIN OR SO AND THE POSSIBILITY OF LOCALIZED FLOODING AND FLASH
FLOODING IN ISOLD STMS THIS AFTN AND INTO THIS EVE. ENHANCED
WORDING HAS ALSO BEEN PLACED IN THE GRIDS (AND HWO) FOR THIS POSSIBILITY.

ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS TODAY AS
STRONG UPPER TROUGH SWINGS IN FROM THE WEST. AS WITH YESTERDAYS STORMS
HEAVY RAIN MAY CAUSE FLASH FLOODING IN SOME AREAS. PW'S ARE
SOMEWHAT LESS THAN YESTERDAY BUT STILL WELL ABOVE NORMAL WITH
VALUES NEAR 1.5 INCHES. PRECIP LOADING WILL LIKELY CAUSE MORE WET
MICRO BURSTS IN HEAVIER CELLS. IN ADDITION DROPPING FREEZING
LEVELS WILL INCREASE THE HAIL THREAT WITH THESE STORMS. FAIR
AMOUNT OF HIGH AND MID LEVEL CLOUDS ASSOCIATED WITH STALLED
FRONTAL BOUNDARY OFFSHORE WILL LIKELY HOLD DOWN SURFACE HEATING
THIS MORNING SO EXPECT MUCH OF THE CONVECTIVE ACTIVITY TO HOLD OFF
TILL LATE MORNING OR EARLY AFTERNOON. EXPECT HIGH TEMPS TO RANGE
THROUGH THE 70S TO NEAR 80.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
UPPER TROUGH CROSSING THE REGION OVERNIGHT WILL KEEP SHOWERS AND
THE CHANCE OF THUNDERSTORMS IN THE FORECAST. BEST CHANCE OF RAIN
WILL BE IN NORTHERN AND CENTRAL MAINE ZONES WHERE A PERIOD OF
STEADIER RAIN WILL ACCOMPANY THE BEST DYNAMICS. THIS ACTIVITY WILL
SHIFT EAST OF THE FORECAST AREA AFTER MIDNIGHT AS HIGH PRESSURE
BUILDS IN FROM THE WEST.

SUNDAY LOOKING PRETTY GOOD AS HIGH PRESSURE BUILDS OVER THE
NORTHEAST. EXPECT MOSTLY SUNNY SKIES WITH HIGH TEMPS IN THE MID
70S TO MID 80S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGH PRES MOVES OFF TO THE E AS A CD FNT APPROACHES FROM THE W
SUNDAY NGT AS A STRONG UPR LVL TROF DIGS SE TOWARD THE NE U.S.
THIS WILL SPREAD THE CHC OF RW/TRW INTO THE FCST AREA SUNDAY NGT.
THE FNT MOVES SLOWLY E INTO THE REGION ON MONDAY AS A SFC LOW
FORMS ALONG THE FNT. THIS WILL GIVE US A HIGH PROBABILITY OF
RW/TRW ON MONDAY WITH THE POTENTIAL FOR SOME HEAVY RAINFALL WITH
OVER AN INCH OF QPF POSSIBLE.

THE UPR LVL SYSTEM CUTS OFF MONDAY NGT AND STAYS OVER THE NE U.S.
THRU THURSDAY WITH COOL TEMPS ALOFT ALLOWING FOR INSTABILITY CLOUDS
AND CHC RW/TRW. FINALLY ON FRIDAY THE UPR LVL CUTOFF MOVES E AS A
WEAK RIDGE ALOFT MOVES OVER THE REGION. THIS MAY BE SHORT LIVED AS
ANOTHER UPR LVL TROF MOVES IN FROM THE W AND COULD BRING A QUICK END
TO ANY DRY WX ON FRIDAY.

GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR SUNDAY
NGT AND MONDAY. FOR REST OF THE LONG TERM FCST USED GMOS...EXCEPT
USED A BLEND OF GFS40 AND MEX MOS GUIDANCE FOR MAX AND MIN TEMPS.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR TODAY WITH AREAS OF MVFR/IFR IN SCATTERED
THUNDERSTORMS. AREAS OF MVFR /IFR CEILINGS/VSBY
TONIGHT....IMPROVING LATE. VFR SUNDAY.

LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...IFR TO MAYBE LIFR IN
DEVELOPING RW/TRW SUNDAY NGT AND MONDAY AND POSSIBLY INTO MONDAY
NGT...THEN MVFR TO IFR IN ANY SHRA OR TSTMS MONDAY NGT THRU
WEDNESDAY.

&&

.MARINE...
SHORT TERM...NO FLAGS.

LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...SOUTHERLY FLOW AHEAD
OF AN APPROACHING CD FNT MAY BRING SCA CONDITIONS ON MONDAY WITH
SEAS HOLDING AT SCA LEVELS OVER THE OPEN WATERS INTO MONDAY
NGT...OTRW PRES PATTERN IS FAIRLY WEAK SO EXPECT WINDS AND SEAS TO
BE MOSTLY BELOW SCA LEVELS THRU THE REST OF THE LONG TERM FCST
PERIOD.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR MEZ007>009-
     012>014-018>022.
NH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NHZ001>006-
     009-010.
MARINE...NONE.

&&

POHL
Hazardous weather outlook, Jun 23, 12:17 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1217 PM EDT SAT JUN 23 2012

MEZ007>009-012>014-018>022-NHZ001>006-009-010-241630-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-BELKNAP-STRAFFORD-
1217 PM EDT SAT JUN 23 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ISOLATED THUNDERSTORMS WITH LARGE HAIL DAMAGING WINDS ARE
POSSIBLE THROUGH THIS EVENING. LOCAL TORRENTIAL DOWNPOURS MAY
LEAD TO FLASH FLOODING IN A COUPLE COMMUNITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023>028-NHZ007-008-013-014-241630-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
SULLIVAN-MERRIMACK-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1217 PM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WITH LARGE HAIL DAMAGING WINDS ARE
POSSIBLE THROUGH THIS EVENING. LOCAL TORRENTIAL DOWNPOURS MAY
LEAD TO FLASH FLOODING IN A COUPLE COMMUNITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-241630-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1217 PM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WITH LARGE HAIL DAMAGING WINDS ARE
POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 2:32 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
232 PM EDT SAT JUN 23 2012

NHZ003-231915-
NORTHERN GRAFTON-
232 PM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 315 PM
EDT...

AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF NORTH WOODSTOCK...
OR ABOUT 5 MILES NORTHWEST OF LINCOLN...MOVING EAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NORTH WOODSTOCK
AND LINCOLN THROUGH 315 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4414 7145 4396 7155 4406 7177 4411 7175

MARINE
Special weather statement, Jun 23, 2:43 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
243 PM EDT SAT JUN 23 2012

MEZ012-231945-
SOUTHERN OXFORD-
243 PM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 345 PM
EDT...

AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES NORTH OF PERU TO 4 MILES WEST OF STONEHAM...OR ALONG A LINE
EXTENDING FROM 7 MILES EAST OF RUMFORD TO 12 MILES SOUTHWEST OF
BETHEL...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MILTON...LOCKE MILLS...
DIXFIELD...BRYANT POND...PERU...STONEHAM...GREENWOOD...WEST PARIS...
SUMNER AND SWEDEN THROUGH 345 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...TORRENTIAL DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4459 7040 4459 7039 4447 7027 4412 7083
      4427 7100

MARINE
Special weather statement, Jun 23, 2:58 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
258 PM EDT SAT JUN 23 2012

MEZ008-009-232000-
CENTRAL SOMERSET-NORTHERN FRANKLIN-
258 PM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 400 PM EDT...

AT 257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES NORTHWEST OF PITTSTON FARM TO 8 MILES SOUTH OF LONG POND TO 5
MILES SOUTHWEST OF CARRABASSETT VALLEY...OR ALONG A LINE EXTENDING
FROM 25 MILES NORTHEAST OF JACKMAN TO 12 MILES SOUTHEAST OF JACKMAN
TO 14 MILES SOUTHEAST OF EUSTIS...MOVING EAST AT 5 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND REDINGTON...
LONG POND...FLAGSTAFF LAKE...PITTSTON FARM...CARRABASSETT VALLEY...
BRASSUA...THE FORKS...LAKE MOXIE...KINGFIELD AND CARATUNK THROUGH 400
PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...TORRENTIAL
DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
35 TO 45 MPH CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4599 6975 4592 6974 4576 6976 4574 6979
      4571 6979 4569 6976 4548 6978 4495 7007
      4497 7047 4551 7019 4597 7014

MARINE
Special weather statement, Jun 23, 3:02 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
302 PM EDT SAT JUN 23 2012

MEZ012-018-019-231945-
INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN OXFORD-
302 PM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...YORK COUNTY AND
CUMBERLAND COUNTY THROUGH 345 PM EDT...

AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES NORTHWEST OF SEBAGO LAKE STATE
PARK...OR ABOUT OVER BRIDGTON...STATIONARY. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND SEBAGO LAKE STATE PARK...WEST BALDWIN
AND HIRAM THROUGH 345 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4397 7050 4376 7050 4371 7084 4389 7085

MARINE
Special weather statement, Jun 23, 3:05 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
305 PM EDT SAT JUN 23 2012

MEZ012-018-019-232000-
INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN OXFORD-
305 PM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...YORK COUNTY AND
CUMBERLAND COUNTY THROUGH 400 PM EDT...

AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WEST BALDWIN...OR ABOUT 12 MILES
SOUTHWEST OF NAPLES...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND WEST BALDWIN...HIRAM...CORNISH...
LIMINGTON...STEEP FALLS...STANDISH...NORTH WINDHAM AND BUXTON THROUGH
400 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4386 7040 4363 7052 4377 7090 4393 7081

MARINE
Special weather statement, Jun 23, 3:07 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
307 PM EDT SAT JUN 23 2012

MEZ012-020-232000-
ANDROSCOGGIN-SOUTHERN OXFORD-
307 PM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY AND OXFORD
COUNTY THROUGH 400 PM EDT...

AT 307 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF SUMNER...OR
ABOUT 8 MILES NORTH OF SOUTH PARIS...MOVING EAST AT 10 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
SUMNER...BUCKFIELD...HARTFORD...TURNER AND LIVERMORE THROUGH 400 PM
EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4444 7013 4420 7016 4429 7056 4438 7055

MARINE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:21 PM EDTAreal Flood AdvisoryGYXYork84 min
Jun 22, 9:25 PM EDTSpecial Marine WarningGYX39 min
Jun 23, 11:47 AM EDTSpecial Weather StatementGYXFranklin43 min
Jun 23, 11:55 AM EDTFlash Flood WarningGYXFranklin, Oxford4 hr
Jun 23, 12:01 PM EDTFlash Flood WatchGYXAndroscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 2 more8 hr
Jun 23, 12:37 PM EDTAreal Flood AdvisoryGYXFranklin, Oxford3 hr
Jun 23, 1:05 PM EDTSpecial Weather StatementGYXFranklin40 min
Jun 23, 1:14 PM EDTFlash Flood WarningGYXCumberland, Franklin, Oxford4 hr
Jun 23, 1:21 PM EDTAreal Flood AdvisoryGYXSomerset3 hr
Jun 23, 1:43 PM EDTSpecial Weather StatementGYXKennebec47 min
Jun 23, 1:44 PM EDTAreal Flood AdvisoryGYXFranklin, Somerset2 hr
Jun 23, 1:46 PM EDTSpecial Weather StatementGYXFranklin, Somerset59 min
Jun 23, 1:57 PM EDTAreal Flood AdvisoryGYXFranklin, Somerset2 hr
Jun 23, 2:43 PM EDTSpecial Weather StatementGYXOxford62 min
Jun 23, 2:58 PM EDTSpecial Weather StatementGYXFranklin, Somerset62 min
Jun 23, 3:02 PM EDTSpecial Weather StatementGYXCumberland43 min
Jun 23, 3:05 PM EDTSpecial Weather StatementGYXCumberland55 min
Jun 23, 3:07 PM EDTSpecial Weather StatementGYXAndroscoggin53 min
Jun 23, 3:12 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Oxford36 min
Jun 23, 3:34 PM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland86 min
Jun 23, 3:57 PM EDTSpecial Weather StatementGYXYork63 min
Jun 23, 4:12 PM EDTFlash Flood WarningGYXCumberland, York3 hr
Jun 23, 4:21 PM EDTSpecial Weather StatementGYXAndroscoggin, Cumberland, Kennebec54 min
Jun 23, 5:09 PM EDTSpecial Weather StatementGYXYork66 min
Jun 23, 5:31 PM EDTSpecial Weather StatementGYXLincoln, Sagadahoc59 min
Jun 23, 5:50 PM EDTSpecial Marine WarningGYX55 min
Jun 23, 6:08 PM EDTSpecial Marine WarningGYX37 min

Nearby

Severe Thunderstorm Warnings in Maine, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.